# SDR C2XA07RI088

- Difficulty date: September 27, 2007
- Submitted: October 15, 2007
- Operation: Air carrier
- Aircraft: N13992
- Make and model: Emb EMB-145EP
- Aircraft serial: 1450284
- Aircraft time: 17,515 hours, 13,212 cycles
- Engine: Allsn AE3007A
- Engine time: 16,070 hours, 12,169 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Flamed Out
- Location: Nr 1
- Stage of operation: CR
- How discovered: O
- Nature of condition: X, J
- Precautionary procedure: O

## Discrepancy

CREW REPORTED ENGINE NR 1 FLAME-OUT.  ACFT LANDED WITHOUT INCIDENT.  EWR MX REMOVED AND REPLACED ENGINE NR 1 AND PERFORMED OPERATIONAL TEST SUCCESSFULLY.  ACFT APPROVED TO RETURN TO SERVICE.  MANUFACTURE PERFORMED ENGINE BREAK DOWN AND REPORTED THAT THE PRIMARY FAILED ITEM (PFI) WAS THE RADIAL DRIVE BEVEL PINION GEAR SHAFT, P/N 23061402 S/N GQ36716, ALSO KNOWN AS THE UPPER BEVEL GEAR. THE ENGINE SHUTDOWN DUE TO THE FRACTURE OF THE UPPER BEVEL GEAR. THE ROOT CAUSE OF THIS FRACTURE IS A VIBRATORY MODE (3DOC) IN THE GEAR WHICH CAUSES A CRACK AND SUBSEQUENT BREAKAGE. THE CORRECTIVE ACTION IS TO DAMPEN/ELIMINATE THE RESPONSE OF THE GEAR TO A KNOWN RESONANCE MODE NEAR THE OPERATING RANGE PER SB 72-339.
